I really need to vent
At this time my son was 5 months old
To tell this story I have to go back to November 8, 2007, everyday from the 8 through the 15 I'd taken my son to the ER because he had a fever and he wouldn't stop screaming. Every time we went I was told nothing is wrong with him go home; I was even told this when his fever was 102.4. On November 15, 2007 I was still in the ARMY and I was at work when my phone rang, I sent the call to voice mail and immediately after the phone rings again. It was my sitter, I only planned on telling her I could not talk and I would call her later (seeing how she was nice and at times she would call just to talk). When I picked up I tried to say hello but before I could she was crying and blurted out "your son's not breathing he's blue I think he's dead". I pushed people out of my way I ran to my car and I sped to her house. Now this is so hard for me to talk about (its taking everything in me not to cry right now); because I was in the ARMY my son was supposed to be taken to a military hospital however while in the ambulance the attendant called ahead to the hospital and the nurse (after being told what happened and that we were coming there) said "we can't take him we are only taking the elderly" (YES! that is what was said). So my son was taken to a civilian hospital and they treated him. He stayed there for 4 days and I was happy with the treatment as well as his new doctor. My son was prescribed Reglan, currently there is a FDA investigation in which Reglan has caused Tardive Dyskinesia. Here is a description of it Tardive dyskinesia is a serious and potentially irreversible movement disorder caused by certain prescription medications. While antipsychotic medications are the common culprit in cases of tardive dyskinesia, Reglan and other gastrointestinal medications can also cause this severe drug side effect. Patients with tardive dyskinesia suffer abnormal muscle movements, which can affect the muscles of the face, mouth, jaw, tongue, eyes, neck, shoulders, torso, larynx, diaphragm, arms, legs, feet, and hands.
Now what has me so upset is Reglan is a short term drug and is only supposed to be subscribed for 4 - 12 weeks my son was on this drug as his doctor prescribed for 5 months! that's 20 weeks . The only reason I found out about this investigation is because I was one of those commercials that say "do you know anyone who has taken this drug...." And I said Reglan! so I googled it and I just don't know what to think. I can't really think straight, I cant remember if my son had these symptoms or not but I do remember him thrusting his tongue.I don't know what to think right now, I can't talk about this anymore.
I must say I feel at fault for not googling the drug before I gave it to him but I also remember where my mind was at that time and I was a emotional wreck. Parents please research any medicine before you give it to your child.
*I try to stay uplifted but Since Dec 31 my life has been filled with negativity or just not so good things happening. I believe what my mom used to tell me as a child (when a lot of evil or bad is coming your way it's because God has something great in store for you and it's coming your way soon) but how much more can I take?
Please excuse me if my thoughts are all over the place, I just feel as though I just traveled back in time to November 15, 2007.